Alert archive / Connecticut / Special Weather Statements in 2013
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 4, 2013, 4:09 PM EDT. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2013, 4:09 PM EDT (20:09 UTC)
- Expired
- Aug 4, 2013, 5:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Boston/Norton, MA
The radar
The Boston radar (KBOX), 102 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 4:11 PM EDT | TSTM WND DMG | Tolland, CT | A TREE AND WIRES DOWN ON GRANT HILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1778 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
554
WWUS81 KBOX 042009
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
409 PM EDT SUN AUG 4 2013
CTZ003-004-042100-
WINDHAM CT-TOLLAND CT-
409 PM EDT SUN AUG 4 2013
...STRONG THUNDERSTORM MOVING INTO NORTHEAST CONNECTICUT...
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELLINGTON...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WILLIMANTIC...MANSFIELD...VERNON...CHAPLIN...ASHFORD...WILLINGTON...
ELLINGTON...ANDOVER...COLUMBIA...COVENTRY...SCOTLAND...WINDHAM...
HAMPTON...BOLTON...STORRS AND ROCKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4194 7250 4185 7194 4167 7199 4167 7218
4171 7224 4169 7227 4167 7227 4167 7240
4174 7247 4181 7247 4181 7251 4186 7250
4186 7252 4190 7252
TIME...MOT...LOC 2008Z 292DEG 25KT 4185 7239
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:38 PM EDT, 31 minutes earlier.
Area forecast discussion, Aug 4, 3:38 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 338 PM EDT SUN AUG 4 2013 .SYNOPSIS... A FALL-LIKE AIRMASS HAS BEGUN TO OVERSPREAD THE REGION AND WILL CONTINUE TO DO SO INTO THE EARLY PORTION OF THIS WEEK. CONDITIONS WILL BE MORE TYPICAL OF SEPTEMBER THAN AUGUST. DRY WEATHER LIKELY MONDAY THROUGH WEDNESDAY OF NEXT WEEK THEN BECOMING UNSETTLED WEDNESDAY NIGHT INTO THURSDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... 4 PM UPDATE... SHOWERS AND THUNDERSTORMS CONTINUING. ACTIVITY LIKELY STRENGTHENING AT TIMES UPON THE ROBUST INSTABILITY THAT HAS BUILT ACROSS THE REGION DURING THE MIDDAY INTO EARLY AFTERNOON HOURS. WILL NEED TO ALSO MONITOR FOR ACTIVITY ALONG SEA-BREEZE BOUNDARIES INTO EASTERN MASSACHUSETTS. THREE INGREDIENTS...LOW-LEVEL CONVERGENCE ALONG A WEAK SURFACE FRONTAL BOUNDARY...STEEP MID-LEVEL LAPSE RATES...AND A DISTURBANCE ALOFT PROVIDING ENHANCED ASCENT ALONG AND AHEAD...ARE PROMOTING AN ENVIRONMENT OF SUBSTANTIAL LIFT OF AVAILABLE INSTABILITY AND MOISTURE ACROSS THE NORTHEASTERN CONUS RESULTING IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. THIS ACTIVITY WILL CONTINUE TOWARDS SUNSET BY WHICH TIME BOUNDARY LAYER DESTABILIZATION WILL CONCLUDE. MAIN THREATS: BRIEF HEAVY DOWNPOURS...FREQUENT LIGHTNING AND GUSTY WINDS WITH STRONGER STORMS. GUSTS UP TO 40 MPH POSSIBLE. LOW CONFIDENCE ON HAIL POTENTIAL...WILL BE ISOLATED TO STRONGEST OF STORMS WHICH SHOULD REMAIN SUB-SEVERE. TONIGHT... PREVAILING SUBSIDENCE BEHIND THE MID-LEVEL DISTURBANCE COMBINED WITH THE BOUNDARY LAYER STABILIZING WITH SUNSET SHOULD RESULT IN SHOWERS AND THUNDERSTORMS TO DISSIPATE AND CLOUDS TO GRADUALLY ERODE. WILL SEE MOSTLY CLEAR CONDITIONS DEVELOPING INTO AND PERSISTING AFTER MIDNIGHT INTO MONDAY MORNING. NORTHWEST FLOW WILL BE MODEST ENOUGH TO LIMIT EFFECTIVE NOCTURNAL COOLING...BUT THAT MAY NOT BE THE CASE ACROSS WESTERN NEW ENGLAND AND INTERIOR SHELTERED VALLEYS. LOWS AROUND THE UPPER 40S TO LOW 50S WITH A FEW SPOTS ACROSS THE BERKSHIRES AND MONADNOCKS GETTING DOWN TO THE AROUND THE MID-40S. WHILE PROVIDENCE AND BOSTON MAY JUST BE SHY A FEW DEGREES FROM REACHING THEIR RECORD LOW FOR MONDAY...WORCESTER AND HARTFORD COULD BE MET. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... MONDAY... HIGH PRESSURE IN CONTROL WITH NORTHWEST FLOW PREVAILING WILL PUSH A COOLER FALL-LIKE AIRMASS SOUTH AND EAST ACROSS THE REGION WITH H85 TEMPS AROUND +6-8C. CONSIDERING ABUNDANT SUNSHINE...EXPECTING BOUNDARY LAYER MIXING UP TO H85 ALLOWING FOR MIX-DOWN OF DRIER AIR AND FASTER MOMENTUM...WITH A FEW TO SCATTERED CUMULUS CLOUDS. WILL SEE GUSTS UP TO AROUND 10 TO 15 MPH AT TIMES. DEWPOINTS SHOULD DROP CONSIDERABLY INTO THE 40S. HIGHS AROUND THE MID-70S. MONDAY NIGHT... HIGH PRESSURE PARKED OVER THE REGION. WITH CLEAR CONDITIONS AND LIGHT WINDS EXPECTING AN EVENING OF EFFECTIVE NOCTURNAL COOLING. HAVE BUMPED TEMPERATURES DOWN A FEW DEGREES...ESPECIALLY IN CLIMATOLOGICALLY PRONE AREAS SUCH AS MARTHAS VINEYARD AND THE SOUTHEAST COASTAL PLAIN OF MASSACHUSETTS. LOWS DOWN AROUND THE UPPER 40S TO LOW 50S WITH LOCALES THROUGHOUT SOUTHERN NEW ENGLAND FALLING AS LOW AS THE MID-40S. CLIMATOLOGICAL LOW RECORDS COULD ONCE AGAIN BE IN JEOPARDY. && .LONG TERM /TUESDAY THROUGH SUNDAY/... HIGHLIGHTS... * MOSTLY DRY...SEASONABLE TO SEASONABLY COOL WEATHER THROUGH TUE * NEXT CHANCE OF WIDESPREAD RAIN THU OVERVIEW AND MODEL PREFERENCES... 04/00Z EXTENDED MODEL GUIDANCE SUITE CONTINUES TO SHOW REASONABLY GOOD SYNOPTIC SCALE AGREEMENT DESPITE THE TRANSITION TO A MORE MERIDIONAL PATTERN FOR THE LATTER HALF OF THE WEEK. AS USUAL THERE ARE STILL SOME MORE SUBTLE SUB-SYNOPTIC SCALE ISSUES THAT WILL NEED TO BE RESOLVED WHICH WILL DICTATE EXACT TIMING/NATURE OF SENSIBLE WX DETAILS...BUT GIVEN THE BROAD AGREEMENT...PREFER TO STICK TO A GFS/ECMWF DETERMINISTIC BLEND AS EVEN THEIR RESPECTIVE ENSEMBLES ARE CLOSELY ON BOARD WITH THE PATTERN. SRN CONUS RIDGE WHICH WILL FORCE A LONGWAVE TROF DEEPER INTO CANADA EARLY IN THE WEEK LOSES ITS GRIP IN RESPONSE TO STRONG CUTOFF WHICH WILL SLIDE S AND E INTO THE GREAT LAKES FROM HUDSON BAY TOWARD THE LATTER HALF OF THE WEEK. THEREFORE...A DRY AND COOL PERIOD WILL TRANSITION TO A MORE WET...UNSETTLED AND WARMER PATTERN LATE IN THE WORK WEEK. HOWEVER...AS THE TROF SLIDES AGAIN TO THE E...WE MAY SEE ANOTHER ROUND OF DRY WX BY THE COMING WEEKEND. DETAILS... MON NIGHT INTO EARLY WED... HIGH PRES WILL GRADUALLY CREST OVER THE REGION THROUGH THE PERIOD. THIS WILL DELIVER DRY CONDITIONS TO SRN NEW ENGLAND. H85 TEMPS BEGIN AROUND +7C THEN INCREASE GRADUALLY TO ABOUT +10C BY EARLY WED. SO A COOL START WITH HIGHS ONLY BREAKING INTO THE 70S...WITH NIGHTS IN THE 40S TO 50S. TRANSITIONING TO HIGHS NEARER TO THE LOW 80S BY WED. WED NIGHT INTO FRI... CUTOFF LOW AND ASSOCIATED SFC LOW PRES WILL SLIDE INTO SRN CANADA INITIALLY DRAGGING AN OCCLUDING WARM AND COLD FRONTAL SYSTEM INTO THE NORTHEAST. INITIALLY IT APPEARS THAT THE SFC WARM FRONT WILL SLIDE N OF THE REGION ALLOWING SRN NEW ENGLAND INTO THE WARM SECTOR...HOWEVER...SOME GUIDANCE NOW HAS SECONDARY LOW PRES DEVELOPMENT IN THE VICINITY OF A POSSIBLE TRIPLE POINT. THEREFORE...EXPECT THAT RAIN WITH SOME EMBEDDED THUNDER WILL MOVE IN AHEAD OF THIS FRONT WED NIGHT. WHETHER OR NOT THERE IS MORE THUNDER ON THU WILL BE DEPENDENT ON THIS SECONDARY LOW PRES DEVELOPMENT AND IF THE CLOUDS CAN BREAK ENOUGH FOR DIURNAL DESTABILIZATION. WILL CONTINUE TO CARRY SOME ISOLD THUNDER BUT THIS WILL HAVE TO BE WATCHED GIVEN THE MITIGATING FACTORS IN PLACE. WILL HAVE TO WATCH FOR HEAVY RAIN IN EITHER CASE HOWEVER...GIVEN VERY HIGH PWATS /AROUND 2.0 INCHES/ AND DECENT DYNAMICS. GUIDANCE DOES HAVE THIS FRONT SLOWING TO A NEAR STALL S OF NEW ENGLAND FOR FRI...SO MORE CLOUDS AND POSSIBLE WET WX LINGERS UNTIL HIGH PRES CAN NOSE IN BY FRI EVENING. THIS COMING WEEKEND... WILL LEAN A BIT FURTHER AWAY FROM THE MOST RECENT GFS WITH THIS UPDATE FOR THE WEEKEND...MAINLY DUE TO ITS RECENT INSISTENCE OF MORE WET WX DESPITE HIGH PRES...NW FLOW AND COLD ADVECTION. WILL LEAN MORE ON THE DRY ECMWF FOR ANOTHER PERIOD OF DRY WX WITH TEMPS NEAR NORMAL FOR MID AUGUST. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT-TERM /THROUGH MONDAY NIGHT/...MODERATE CONFIDENCE. SHRA WITH ISO TSRA MOVING S/E TOWARDS TERMINALS. EXPECTING COVERAGE NW TO SE FROM NOW UNTIL 23Z. TEMPO GROUPS FOR THOSE AREAS WHERE CONFIDENCE IS GREATEST FOR POSSIBLE IMPACTS. +RA WILL YIELD THE POTENTIAL FOR REDUCED VSBYS AND GUSTY NW WINDS. WILL PREVAIL VFR. SEA-BREEZES ALONG THE SHORES WILL MIX-OUT AROUND 23Z ALLOWING A RETURN NW FLOW. VFR THRU EVENING AND ALL THROUGHOUT MONDAY. COULD SEE SOME PATCHY FOG /MVFR-IFR VSBYS/ ACROSS THE INTERIOR VALLEYS. GUSTY NW FLOW AROUND 15 KTS DURING THE DAY MONDAY...DIMINISHING OVERNIGHT. KBOS TERMINAL...WILL KEEP THE SEA-BREEZE IN TILL 23Z. WILL MONITOR FOR SHRA/TSRA ACTIVITY. KBDL TERMINAL...HAVE TEMPO FOR THIS AFTERNOON WITH THE EXPECTATION OF SHRA AND ISOLATED TSRA. OUTLOOK...TUESDAY THROUGH THURSDAY... TUESDAY THROUGH EARLY WEDNESDAY...HIGH CONFIDENCE. VFR. WEDNESDAY NIGHT INTO THURSDAY...MODERATE TO HIGH CONFIDENCE. MVFR/IFR CONDITIONS LIKELY IN SHRA/TSRA/FOG. IMPROVEMENT TO VFR POSSIBLE AT TIMES. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT-TERM /THROUGH MONDAY NIGHT/...MODERATE CONFIDENCE. SHOWERS AND THUNDERSTORMS PRESENTLY IMPACTING INTERIOR NEW ENGLAND WILL DRIFT EAST AND MAY BE AN ISSUE FOR THE NEAR-SHORE EASTERN WATERS. LOWER CONFIDENCE FOR ISSUES ACROSS THE SOUTHERN AND SOUTHEAST WATERS. FEEL GUSTS ASSOCIATED WITH ANY WEATHER IMPACTING THE EASTER WATERS SHOULD REMAIN BELOW GALE FORCE. OTHERWISE...DAYTIME PERIODS WILL BE ACCENTUATED WITH VARIABLE FLOW AS A CONSEQUENCE OF SEA-BREEZES ALONG THE NEAR-SHORES. WHILE THE EXPECTATION IS FOR PREVAILING NORTHWEST FLOW WITH GUSTS UP TO AROUND 15 KTS...ITS POSSIBLE THAT THE WARMER INTERIOR WILL PROMOTE AN EASTERLY ONSHORE FLOW CLOSER TO SHORES. EVENING PERIODS SHOULD PREVAIL AROUND 10 KTS OUT OF THE NORTHWEST. LOW CONFIDENCE OF WIND GUSTS EXCEEDING 25 KTS. WAVES SHOULD REMAIN BELOW 5 FEET FOR THE FORECAST PERIOD. OUTLOOK...MONDAY NIGHT THROUGH THURSDAY... HIGH CONFIDENCE INTO WED...LOWER CONFIDENCE LATE WED AND THU. MOSTLY QUIET BOATING WEATHER EXPECTED MONDAY NIGHT THROUGH WEDNESDAY. SEAS START TO INCREASE TO AROUND 5-6 FEET ON THE OUTER WATERS THURSDAY. MAINLY SOUTHWESTERLY WINDS WILL REMAIN BELOW 25 KTS FOR THE MOST PART THROUGH WED. THE WINDS THEN SHIFT TO THE SOUTH WEDNESDAY NIGHT AND THURSDAY. WINDS INCREASE...GUSTING TO AROUND 25 KTS ON THURSDAY. FOG...SHOWERS...AND THUNDERSTORMS WILL LIMIT VISIBILITIES BEGINNING WEDNESDAY NIGHT. && .CLIMATE... RECORD LOWS FOR MONDAY AUGUST 5TH... BOS...54...1972 PVD...51...1972 BDL...47...1972 ORH...48...1929 RECORD LOWS FOR TUESDAY AUGUST 6TH... BOS...52...1883 PVD...50...1934 BDL...47...1957 ORH...45...1942 && .EQUIPMENT... FURTHER WORK CONDUCTED BY TECHNICIANS HAS ALLOWED FOR CONTINUOUS OPERATION OF THE BOSTON WSR-88D RADAR. WE CONTINUE TO MONITOR FOR ANY ADDITIONAL ISSUES AND/OR PROBLEMS...BUT FOR NOW THE RADAR HAS EXHIBITED NO FURTHER FAILURES. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DOODY/SIPPRELL NEAR TERM...SIPPRELL SHORT TERM...SIPPRELL LONG TERM...DOODY AVIATION...DOODY/SIPPRELL MARINE...DOODY/SIPPRELL CLIMATE...SIPPRELL EQUIPMENT...SIPPRELL
Hazardous weather outlook, Aug 4, 4:04 AM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 404 AM EDT SUN AUG 4 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>007-050815- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI- 404 AM EDT SUN AUG 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-050815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 404 AM EDT SUN AUG 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Aug 4, 2:51 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
251 PM EDT SUN AUG 4 2013
MAZ003-NHZ011-041915-
EASTERN FRANKLIN MA-CHESHIRE NH-
251 PM EDT SUN AUG 4 2013
...A STRONG THUNDERSTORM ACROSS THE MID-CONNECTICUT VALLEY...
AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HINSDALE...MOVING SOUTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ORANGE...WARWICK...RICHMOND...WINCHESTER...HINSDALE...NORTHFIELD AND
ERVING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4272 7215 4272 7228 4268 7227 4266 7223
4264 7222 4261 7224 4260 7227 4258 7226
4252 7232 4273 7256 4273 7246 4277 7249
4277 7252 4278 7251 4281 7254 4284 7255
TIME...MOT...LOC 1846Z 306DEG 31KT 4276 7249
SIPPRELLSpecial weather statement, Aug 4, 3:17 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
317 PM EDT SUN AUG 4 2013
MAZ003-004-042000-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
317 PM EDT SUN AUG 4 2013
...STRONG THUNDERSTORMS MOVING INTO NORTH-CENTRAL MASSACHUSETTS...
AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WARWICK...MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROYALSTON...ATHOL...NEW SALEM...ORANGE...WARWICK...PHILLIPSTON...
TEMPLETON...PETERSHAM...WENDELL AND ERVING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4273 7239 4272 7220 4263 7195 4238 7219
4249 7242 4263 7248
TIME...MOT...LOC 1916Z 306DEG 25KT 4266 7234
SIPPRELLSpecial weather statement, Aug 4, 3:46 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT SUN AUG 4 2013
CTZ002-003-042015-
TOLLAND CT-HARTFORD CT-
346 PM EDT SUN AUG 4 2013
...STRONG THUNDERSTORM ACROSS NORTHERN CONNECTICUT...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINDSOR LOCKS...MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...WINDSOR LOCKS...VERNON...SOUTH WINDSOR...ENFIELD...
ELLINGTON...EAST WINDSOR...WINDSOR...ANDOVER...COLUMBIA...COVENTRY...
BOLTON AND ROCKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY STRENGTHEN AND BECOME CAPABLE OF PRODUCING DAMAGING
WINDS OR LARGE HAIL. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
&&
LAT...LON 4198 7263 4193 7228 4169 7226 4175 7258
4189 7271
TIME...MOT...LOC 1945Z 293DEG 26KT 4191 7259
SIPPRELLSpecial weather statement, Aug 4, 3:59 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
359 PM EDT SUN AUG 4 2013
MAZ004-012-042045-
NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-
359 PM EDT SUN AUG 4 2013
...LINE OF STRONG THUNDERSTORMS MOVING INTO CENTRAL MASSACHUSETTS...
AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
TEMPLETON TO NEAR HUBBARDSTON TO NEAR BARRE...AND WAS MOVING
SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WORCESTER...LEOMINSTER...WEST BOYLSTON...PRINCETON...HUBBARDSTON...
BOYLSTON...BERLIN...CLINTON...SHREWSBURY...HARVARD...OAKHAM...
PAXTON...RUTLAND...TEMPLETON...STERLING...LANCASTER...BARRE...
LEICESTER AND HOLDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4250 7157 4231 7166 4219 7188 4243 7222
4249 7215 4256 7210
TIME...MOT...LOC 1956Z 296DEG 24KT 4255 7203 4247 7207 4243 7214
SIPPRELLSpecial weather statement, Aug 4, 4:04 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
404 PM EDT SUN AUG 4 2013
NHZ012-015-042045-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
404 PM EDT SUN AUG 4 2013
...STRONG THUNDERSTORMS ACROSS SOUTHERN NEW HAMPSHIRE...
AT 356 PM EDT...STORM WEATHER SPOTTERS REPORTED PEA-SIZED HAIL AND
GUSTY WINDS IN MOUNT VERNON NEW HAMPSHIRE. THIS REPORT WAS
ASSOCIATED WITH A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR
BEDFORD TO NEAR AMHERST TO NEAR WILTON...AND WAS MOVING SOUTHEAST AT
15 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH ARE
ANTICIPATED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NASHUA...MILFORD...AMHERST...MONT VERNON...HUDSON...MERRIMACK...
LITCHFIELD...HOLLIS AND WILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4293 7145 4283 7143 4282 7138 4280 7136
4278 7136 4277 7135 4276 7131 4272 7134
4271 7162 4284 7175 4290 7169 4295 7158
TIME...MOT...LOC 1956Z 303DEG 15KT 4295 7154 4287 7164 4282 7177
SIPPRELLSpecial weather statement, Aug 4, 4:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
409 PM EDT SUN AUG 4 2013
CTZ003-004-042100-
WINDHAM CT-TOLLAND CT-
409 PM EDT SUN AUG 4 2013
...STRONG THUNDERSTORM MOVING INTO NORTHEAST CONNECTICUT...
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELLINGTON...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WILLIMANTIC...MANSFIELD...VERNON...CHAPLIN...ASHFORD...WILLINGTON...
ELLINGTON...ANDOVER...COLUMBIA...COVENTRY...SCOTLAND...WINDHAM...
HAMPTON...BOLTON...STORRS AND ROCKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4194 7250 4185 7194 4167 7199 4167 7218
4171 7224 4169 7227 4167 7227 4167 7240
4174 7247 4181 7247 4181 7251 4186 7250
4186 7252 4190 7252
TIME...MOT...LOC 2008Z 292DEG 25KT 4185 7239
SIPPRELLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:51 PM EDT | Special Weather Statement | BOX | Franklin | 24 min |
| Aug 4, 3:17 PM EDT | Special Weather Statement | BOX | Franklin | 43 min |
| Aug 4, 3:59 PM EDT | Special Weather Statement | BOX | Worcester | 46 min |
| Aug 4, 5:20 PM EDT | Special Weather Statement | BOX | Essex | 25 min |
| Aug 4, 5:36 PM EDT | Special Weather Statement | BOX | Hampden | 24 min |
| Aug 4, 5:52 PM EDT | Special Weather Statement | BOX | Hampden | 23 min |
| Aug 4, 6:01 PM EDT | Special Marine Warning | BOX | 44 min | |
| Aug 4, 6:12 PM EDT | Special Weather Statement | BOX | Hampden | 33 min |
| Aug 4, 6:15 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 30 min |
| Aug 4, 6:25 PM EDT | Special Marine Warning | BOX | 35 min | |
| Aug 4, 6:28 PM EDT | Special Marine Warning | BOX | 62 min | |
| Aug 4, 7:10 PM EDT | Special Marine Warning | BOX | 65 min | |
| Aug 4, 7:18 PM EDT | Special Marine Warning | BOX | 42 min | |
| Aug 4, 5:11 PM EDT | Special Weather Statement | BOX | Providence | 34 min |
| Aug 4, 3:46 PM EDT | Special Weather Statement | BOX | 29 min | |
| Aug 4, 6:39 PM EDT | Special Weather Statement | BOX | 36 min | |
| Aug 4, 4:04 PM EDT | Special Weather Statement | BOX | Hillsborough | 41 min |
| Aug 4, 6:49 PM EDT | Special Weather Statement | BOX | Hillsborough | 26 min |
Nearby
Special Weather Statements in Connecticut, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.